Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 316, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 10:45 PM CST for Macon County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 10:45 PM CST (04:45 UTC)
- Expired
- Dec 25, 2012, 11:30 PM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Macon County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 11:06 PM CST | TSTM WND DMG | 1 Sw Notasulga, AL | A FEW TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF COUNTY ROAD 54 AND COUNTY ROAD 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 9:23 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 696 m²/s²
- 0-3 km storm-relative helicity
- 921 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
932
WUUS54 KBMX 260445
SVRBMX
ALC087-260530-
/O.NEW.KBMX.SV.W.0316.121226T0445Z-121226T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 1130 PM CST
* AT 1043 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HARDAWAY...OR 11 MILES NORTHWEST
OF UNION SPRINGS...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...NOTASULGA...LIVERPOOL...DAVISVILLE...FRANKLIN...LAKE
TUSKEGEE AND TUSKEGEE NATIONAL FOREST.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 32 THROUGH 42...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST WEDNESDAY MORNING
FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3223 8573 3223 8586 3225 8588 3229 8588
3230 8590 3228 8590 3228 8592 3258 8574
3258 8571 3260 8570 3258 8569 3258 8566
3257 8566 3251 8552 3249 8545
TIME...MOT...LOC 0446Z 218DEG 29KT 3231 8580
$$
GRANTHAM2 follow-up statements
164
WWUS54 KBMX 260456
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CST TUE DEC 25 2012
ALC087-260530-
/O.CON.KBMX.SV.W.0316.000000T0000Z-121226T0530Z/
MACON AL-
1056 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON COUNTY
UNTIL 1130 PM CST...
AT 1055 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DAVISVILLE...OR 8 MILES SOUTH OF
TUSKEGEE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...NOTASULGA...LAKE TUSKEGEE...TUSKEGEE NATIONAL FOREST...
UPHAPEE CREEK...MOTON FIELD MUNICIPAL AIRPORT AND I 85 REST AREA.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 38 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3223 8573 3224 8587 3258 8572 3258 8571
3260 8570 3258 8569 3258 8566 3257 8566
3251 8552 3249 8545
TIME...MOT...LOC 0457Z 224DEG 32KT 3235 8569
$$
GRANTHAM940 WWUS54 KBMX 260514 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1114 PM CST TUE DEC 25 2012 ALC087-260530- /O.CON.KBMX.SV.W.0316.000000T0000Z-121226T0530Z/ MACON AL- 1114 PM CST TUE DEC 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN MACON COUNTY UNTIL 1130 PM CST... AT 1112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUSKEGEE NATIONAL FOREST...OR 8 MILES EAST OF TUSKEGEE...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN MACON COUNTY. THIS INCLUDES... INTERSTATE 85 EXIT NUMBER 42... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3236 8560 3240 8568 3256 8563 3249 8545 TIME...MOT...LOC 0514Z 224DEG 32KT 3246 8556 $$ GRANTHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:31 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 25, 5:31 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE DEC 25 2012 .UPDATE... FOR AVIATION DISCUSSION. && SHORT TERM... PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES IN OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT THINKING IS THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE SEVERE THREAT STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO WATCH BETWEEN NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW IN LA) AND ITS ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST ACROSS THE SOUTHERN FIFTH OF AL). AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE NAM POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL AT 18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL VALID. SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE SURFACE BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA. BUT AS THE CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE SURFACE LOW DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS SHOULD HELP PUSH THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD TO DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT TO THE NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT RIGHT NOW IS INSTABILITY. TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM MODE. IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN LINE OF STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS RELATIVELY DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5 PM IN THE FAR WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF DISCRETE CELLS WERE TO DEVELOP AHEAD OF THE MAIN LINE...THEN THAT WOULD ADD TIME ON TO THE BEGINNING OF THE PRECEDING TIMING. /61/ LONG TERM... THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT WILL CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT 30 MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST. MOVING INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN GULF COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO CENTRAL ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS FRIDAY AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES WILL BE LOW ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE FORECAST THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE. 73 && .AVIATION... 00Z TAF DISCUSSION WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF THE SITES ENDING FROM WEST TO EAST THROUGH 08Z. EXPECTING MVFR TO IFR CIGS AT TIMES FOR ALL SITES AS WELL. THUNDERSTORMS WILL POSE A RISK FOR VERY STRONG WINDS AS WELL. WINDS WILL SHIFT BEHIND THE COLD FRONT OVERNIGHT TO WEST-SOUTHWEST WITH MVFR CIGS CONTINUING THROUGH TOMORROW. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 45 29 46 27 / 100 30 10 10 10 ANNISTON 46 44 29 48 29 / 100 30 10 10 10 BIRMINGHAM 41 44 29 47 30 / 100 20 10 10 10 TUSCALOOSA 40 45 30 50 33 / 100 20 10 10 10 CALERA 42 44 30 49 32 / 100 20 10 10 10 AUBURN 48 48 32 49 35 / 100 20 10 10 10 MONTGOMERY 46 49 31 52 31 / 100 10 0 10 10 TROY 45 49 29 51 31 / 100 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 61/73/87
Hazardous weather outlook, Dec 25, 8:16 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 816 PM CST TUE DEC 25 2012 ALZ011>015-017>050-261200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 816 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THROUGH 1 AM...TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE TO THE EAST OF A QUICKLY ADVANCING SQUALL LINE MOVING THROUGH CENTRAL ALABAMA. SOME OF THE TORNADOES COULD BE STRONG. THE THREAT COULD LAST THROUGH 1 AM FOR AREAS NEAR THE GEORGIA STATE LINE. THE GREATEST THREAT AREA WILL BE ALONG AND TO THE SOUTHEAST OF A LINE FROM SELMA...TO CLANTON... TO ALEX CITY...TO LAFAYETTE. ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY WITH A FEW GUSTS INTO THE 30 TO 35 MPH RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH EARLY WEDNESDAY MORNING.
In the hours before
Special weather statement, Dec 25, 6:40 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST TUE DEC 25 2012
ALZ049-260115-
PIKE AL-
640 PM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE COUNTY UNTIL
715 PM CST...
AT 635 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF ARITON...OR 7 MILES SOUTH OF
BRUNDIDGE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUNDIDGE...
BRUNDIDGE MUNICIPAL AIRPORT...
MONTICELLO...
JOSIE...
&&
LAT...LON 3163 8594 3187 8576 3188 8566 3186 8567
3180 8567 3178 8566 3173 8571 3171 8571
3170 8572 3167 8571 3162 8574 3161 8589
TIME...MOT...LOC 0040Z 207DEG 35KT 3166 8581
GRANTHAMLocal storm report, Dec 25, 6:56 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 4 E LAKE TUSCALOOSA BIN 33.38N 87.54W
12/24/2012 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN NEAR US HWY 69 AND TIERCE PATTON ROAD
&&
SUNGERLocal storm report, Dec 25, 7:50 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 SE ARCOLA 32.50N 87.72W
12/25/2012 HALE AL BROADCAST MEDIA
EXTENSIVE DAMAGE TO TWO MOBILE HOMES OFF HIGHWAY 80
BETWEEN DEMOPOLIS AND HIGHWAY 69 CROSS OVER. ROOF BLOWN
OFF ONE MOBILE HOME.
&&
SUNGERSpecial weather statement, Dec 25, 7:58 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CST TUE DEC 25 2012
ALZ019-027-028-260245-
CALHOUN AL-CLAY AL-TALLADEGA AL-
758 PM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...NORTHERN CLAY AND
SOUTHWESTERN CALHOUN COUNTIES UNTIL 845 PM CST...
AT 755 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ODENVILLE
TO ALPINE BAY RESORT TO WINTERBORO...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLADEGA...
WEST END-COBB TOWN...
COBB TOWN...
ASHLAND...
SAKS...
&&
LAT...LON 3322 8575 3320 8633 3347 8630 3352 8627
3349 8626 3355 8618 3359 8622 3359 8619
3363 8616 3369 8621 3370 8619 3367 8615
3371 8614 3375 8608 3376 8582 3356 8579
3347 8589 3347 8579 3350 8575
TIME...MOT...LOC 0158Z 270DEG 34KT 3365 8627 3342 8621
3329 8624
27Local storm report, Dec 25, 10:30 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG GEIGER 32.87N 88.31W
12/25/2012 SUMTER AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
MPH.
0149 PM TSTM WND DMG 2 S MOUNDVILLE 32.97N 87.63W
12/25/2012 HALE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
TO 55 MPH.
0320 PM TSTM WND DMG 2 W DIXONS MILL 32.06N 87.82W
12/25/2012 MARENGO AL PUBLIC
TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
SWEETWATER AND DIXONS MILL.
0536 PM TSTM WND DMG HAMILTON CROSSROADS 31.64N 85.81W
12/25/2012 PIKE AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON CR 4425. ONE HOME DAMAGED ON CR
4427. POSSIBLE DAMAGE TO OTHER HOMES.
0551 PM TSTM WND DMG 4 E LAKE TUSCALOOSA BIN 33.38N 87.54W
12/25/2012 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN NEAR US HWY 69 AND TIERCE PATTON ROAD
0557 PM TSTM WND DMG GALLION 32.50N 87.72W
12/25/2012 HALE AL EMERGENCY MNGR
TREES DOWN AND PROPERTY DAMAGE NEAR GALLION.
0557 PM TSTM WND DMG GALLION 32.50N 87.72W
12/25/2012 HALE AL EMERGENCY MNGR
TREES DOWN AND PROPERTY DAMAGE NEAR GALLION
0600 PM TSTM WND DMG 5 SE ARCOLA 32.50N 87.72W
12/25/2012 HALE AL BROADCAST MEDIA
EXTENSIVE DAMAGE TO TWO MOBILE HOMES OFF HIGHWAY 80
BETWEEN DEMOPOLIS AND HIGHWAY 69 CROSS OVER. ROOF BLOWN
OFF ONE MOBILE HOME.
0837 PM TSTM WND DMG 3 N HAYNEVILLE 32.23N 86.58W
12/25/2012 LOWNDES AL AMATEUR RADIO
MULTIPLE TREES DOWN ON HIGHWAY 97 BETWEEN LOWNDESBORO AND
HAYNEVILLE. POSSIBLE TORNADO.
0842 PM TSTM WND DMG 4 E LOWNDESBORO 32.27N 86.54W
12/25/2012 LOWNDES AL AMATEUR RADIO
FARM DAMAGED ALONG FREDERICK DOUGLAS RD NEAR HIGHWAY 80.
POSSIBLE TORNADO.
0845 PM TSTM WND DMG 5 W CANTELOUS 32.32N 86.54W
12/25/2012 LOWNDES AL AMATEUR RADIO
TREES DOWN ALONG LAKE BERRY ROAD. ROAD IMPASSABLE.
POSSIBLE TORNADO.
0846 PM TSTM WND DMG 3 S CANTELOUS 32.28N 86.46W
12/25/2012 MONTGOMERY AL EMERGENCY MNGR
TREES AND POWERLINES BLOWN DOWN ON HIGHWAY 80 WEST OF
DANNELLY FIELD. HIGHWAY BLOCKED.
&&
SUNGERLocal storm report, Dec 25, 10:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 5 NNE GOSHEN 31.78N 86.09W
12/25/2012 PIKE AL EMERGENCY MNGR
MULTIPLE MOBILE HOMES TURNED OVER. POSSIBLE TORNADO.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:10 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 37 min |
| Dec 25, 6:15 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 45 min |
| Dec 25, 6:33 PM CST | Special Weather Statement | BMX | Bibb, Chilton, Jefferson, Shelby | 57 min |
| Dec 25, 6:40 PM CST | Special Weather Statement | BMX | Pike | 35 min |
| Dec 25, 6:44 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 46 min |
| Dec 25, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry, Shelby | 30 min |
| Dec 25, 7:00 PM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Jefferson, Perry, Shelby | 3 hr |
| Dec 25, 7:08 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry, Shelby | 52 min |
| Dec 25, 7:31 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 59 min |
| Dec 25, 7:34 PM CST | River Flood Warning | BMX | Sumter | 7 hr |
| Dec 25, 7:38 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Coosa, Talladega | 41 min |
| Dec 25, 7:58 PM CST | Special Weather Statement | BMX | Clay, Talladega | 47 min |
| Dec 25, 8:07 PM CST | Tornado Warning | BMX | Lowndes | 46 min |
| Dec 25, 8:40 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 65 min |
| Dec 25, 9:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Dec 25, 10:18 PM CST | Tornado Warning | BMX | Pike | 42 min |
| Dec 25, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 38 min |
| Dec 25, 10:48 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 42 min |
| Dec 25, 11:24 PM CST | Special Weather Statement | BMX | Barbour, Lee, Russell | 66 min |
| Dec 26, 12:14 AM CST | Special Weather Statement | BMX | Barbour | 31 min |
| Dec 26, 8:57 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 24 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.